Nebraska, 2012Drought in Nebraska, October 1 to 31, 2012
October 1 to 31, 2012 · NWS LBF · 27 events in 27 counties and zones
The drought began in June and continued through October as below normal precipitation was observed across western and north central Nebraska. All areas were at D4 or exceptional drought conditions.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought began in June and continued through October as below normal precipitation was observed across western and north central Nebraska. All areas were at D4 or exceptional drought conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 30, 11:43 PM CST, 17 minutes earlier.
Area forecast discussion, Sep 30, 11:43 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1243 AM CDT MON OCT 1 2012
.AVIATION...
FOR THE KLBF AND KVTN TERMINALS THROUGH 06Z TUESDAY.
A TROUGH OF LOW PRESSURE WILL SLIDE ACROSS THE EASTERN DAKOTAS AND
NORTHERN NEBRASKA OVERNIGHT. THIS FEATURE WILL DROP A COLD FRONT
THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. ABUNDANT MID LEVEL
CLOUDINESS IS EXPECTED IN ASSOCIATION WITH THE UPPER LEVEL TROUGH
AND SURFACE FRONT. CIGS OF AROUND 10000 FT AGL WILL PERSIST THROUGH
15Z MONDAY AT THE KVTN TERMINAL AND 16Z MONDAY AT THE KLBF TERMINAL.
LOOK FOR CLEARING SKIES THEREAFTER. NORTHERLY WINDS WILL INCREASE
BEHIND THE FRONT ON MONDAY AND MAY GUST AS HIGH AS 25 TO 30 KTS
MONDAY AFTERNOON AT BOTH TERMINALS. WINDS WILL QUICKLY DECREASE TO
UNDER 10 KTS MONDAY EVENING.
&&
.PREV DISCUSSION... /ISSUED 329 PM CDT SUN SEP 30 2012/
SHORT TERM...TONIGHT THROUGH WEDNESDAY...
TONIGHT...MODELS CONTINUE TO DIFFER ON THE LOCATION AND EXTENT OF
PRECIPITATION. FAVORED AREA REMAINS IN VICINITY OF SURFACE TROUGH
FROM NEAR HAYES CENTER AND NORTH PLATTE NORTHEAST TO NEAR AINSWORTH.
THROUGH THE EVENING...AREAS EASTWARD INTO CUSTER COUNTY...HAVE
RETAINED 30 POPS. KEPT SLIGHT CHANCE TO THE WEST/NORTHWEST INTO
SHERIDAN AND CHERRY COUNTY AS ACTIVITY MOVES OFF THE HIGHER TERRAIN
OF THE BLACK HILLS. AFTER MIDNIGHT...THE COLD FRONT WILL ADVANCE WITH
SLIGHT CHANCE EAST OF HWY 83 TO END 09Z-12Z AS FRONT CLEARS THE
FORECAST AREA. A FEW STORMS EARLY EVENING COULD PRODUCE SMALL HAIL
AND GUSTY WINDS AS MODEST MUCAPES 300-500 STILL EXIST.
MONDAY/MONDAY NIGHT...SURFACE HIGH PRESSURE WILL BUILD IN WITH COOLER
TEMPERATURES ALOFT TO BRING HIGH IN THE LOWER/MID 70S. NORTHERLY
WINDS FORECAST TO REACH BREEZY CATEGORY. FORECAST SOUNDINGS INDICATE
UNIDIRECTIONAL NORTHERLY WIND COMPONENT. MORNING DEWPOINTS IN THE
MID/UPPER 30S WILL FALL INTO THE UPPER 20S/LOWER 30S BY LATE
AFTERNOON. OVERNIGHT...WEAK HIGH PRESSURE INFLUENCE AND PRESENCE OF
DRY AIR TO RESULT IN LIGHT WINDS AND COOLER LOWS OF 32 TO 40.
FAVORED VALLEY AND LOW LYING AREAS MOST LIKELY TO REACH THE LOWER
30S.
TUESDAY...A PREFRONTAL TROUGH TO OUR WEST AND RETURN SOUTHERLY FLOW
WILL BRING A ONE DAY WARMUP FOR TUESDAY AS A RATHER STRONG COLD
FRONT PUSHES THROUGH MONTANA AND WESTERN NORTH DAKOTA. HIGHS ACROSS
WESTERN NEBRASKA FORECAST TO REACH 77 TO 83 DEGREES. DEWPOINTS TO
REMAIN LOW IN THE LOW TO MID 30S FOR A HIGH FIRE DANGER.
WEDNESDAY...A MAJOR PATTERN CHANGE TO OCCUR. UPPER LEVEL RIDGING
FROM THE GULF OF ALASKA INTO ALASKA WITH A DOWNSTREAM TROUGH TO DIG
SOUTH ALONG BRITISH COLUMBIA INTO THE PACIFIC NORTHWEST/NORTH
PLAINS. THIS WILL BRING A SHARP COOL DOWN THE TO NORTHERN PLAINS. A
STRONG COLD FRONT WILL DROP SOUTHEAST FROM WYOMING AND SOUTH DAKOTA
THROUGH MUCH OF NEBRASKA BY 00Z THURSDAY. PREFER THE FASTER NAM
TIMING OF THE FRONT OVER THE SLIGHTLY SLOWER GFS AND ECMWF. FRONT
SHOULD MOVE SOUTH QUICKLY EARLY WEDNESDAY MORNING AND SLOW SLIGHTLY
DURING THE DAY. STRONG PRESSURE GRADIENT AND COLD AIR ADVECTION WILL
BRING STRONG NORTH WINDS OF 20 TO 35 MPH. TRENDED HIGHS DOWN
CONSIDERABLY TO THE LOWER 70S SOUTHEAST AND NEAR 63 FAR NORTHWEST.
LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...
EXTENDED PERIOD BEGINS WITH A POTENT SHORTWAVE TROUGH DIGGING SOUTH
OUT OF CANADA AND INTO THE NORTHERN PLAINS...WITH THE ASSOCIATED
COLD FRONT CLEAR OF THE CWA BY 00Z THURSDAY. TIGHT PRESSURE GRADIENT
WILL FOLLOW IN THE WAKE OF THE FRONT...BRINGING STRONG NORTHERLY
WINDS TO THE CWA WEDNESDAY NIGHT. DECENT MID-LEVEL FRONTOGENESIS
ALONG WITH AMPLE MOISTURE ALOFT WILL PROVIDE FOR A CHANCE OF RAIN.
HAVE SLIGHT/LOW END CHANCE POPS IN THE GRIDS. AS HAS BEEN THE CASE
FOR MONTHS NOW...LACK OF LOW LEVEL MOISTURE MAY BE THE HITCH IN THIS
FORECAST. GFS WANTS TO BRING A RAIN/SNOW MIX INTO OUR NORTHERN
ZONES...BUT MODEL LAYER MAX WET BULB TEMPS AND SFC TEMPS STAY ABOVE
FREEZING DURING THAT TIME FRAME SO EXPECTING ALL PRECIP TO BE
LIQUID. THURSDAY WILL BE A COOL AND DRY DAY WITH CAA CONTINUING TO
FILL INTO THE AREA AS THE PRESSURE GRADIENT RELAXES. EC IS FASTER
WITH MOVING THE SFC HIGH THROUGH CWA...WITH SOUTH FLOW RETURNING BY
LATE AFTERNOON. THUS HAVE LEFT TEMPS IN THE MID TO UPPER 50S INSTEAD
OF TRENDING COOLER. FRIDAY WILL BE SLIGHTLY WARMER WITH SOUTHERLY
FLOW RAMPING UP AHEAD OF THE NEXT DIGGING PV ANOMALY EMBEDDED IN THE
MEAN LONGWAVE TROUGH OVER THE NORTH CENTRAL CONUS...WITH ANOTHER
FRONT AND PRECIP CHANCES TO MOVING INTO THE CWA FRIDAY NIGHT. GFS
AND EC DIFFER ON THE HANDLING OF THE SHORTWAVE TROUGH...WITH THE EC
THE WETTER SOLUTION. THIS IS DUE TO THE EC DIGGING THE SHORTWAVE SW
AND PHASING IT WITH A CLOSED LOW OUT WEST AND BRINGING MORE MOISTURE
INTO THE AREA IN A ZONAL PATTERN. THE GFS QUICKLY MOVES THE
SHORTWAVE SOUTH AND KEEPS NORTHWEST/MERIDIONAL FLOW OVER THE CENTRAL
PLAINS...WHICH USUALLY MEANS DRY AND WINDY IN WESTERN NEBRASKA. THE
WEEKEND WILL REMAIN COOL AS THE UPPER LEVEL FLOW REMAINS STAGNANT IN
AN OMEGA BLOCK LOOKING PATTERN...WITH THE STRONG TROUGH REMAINING
JUST EAST OF OUR AREA AND A HIGH AMPLITUDE RIDGE FIRMLY IN PLACE
OVER THE WEST COAST.
FIRE WEATHER...
ONGOING DROUGHT...LEADING TO VERY DRY FUELS WILL KEEP FIRE WEATHER
DANGER OF HIGH CONCERN AS WETTING RAINS ARE NOT EXPECTED IN THE NEXT
WEEK. THE BOUNDARY LAYER WILL REMAIN DRY...WHICH WILL CONTINUE THE
NEAR OR ABOVE NORMAL TEMPERATURES AND LOW DEWPOINTS. THIS
COMBINATION WILL LEAD TO LOW RELATIVE HUMIDITY BOTH MONDAY AND
TUESDAY...WITH VALUES EXPECTED TO DROP INTO THE 20S ON MONDAY AND
WITH WARMER TEMPERATURES FORECAST FOR TUESDAY...UPPER TEENS AND LOW
20S. WINDS DO NOT LOOK TO BE REAL STRONG EITHER DAY...BUT GUSTS TO
20 MPH AT TIMES COULD LEAD TO NEAR CRITICAL FIRE WEATHER CONDITIONS.
AT THIS POINT DO NOT ANTICIPATE THE NEED FOR RED FLAG WARNINGS...BUT
IF THE FORECAST CHANGES...THIS MAY NEED TO BE RE-EVALUATED.
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON WEDNESDAY. WINDY
NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT...HOWEVER THIS SYSTEM
WILL USHER IN A MUCH COOLER AIRMASS FOR THE SECOND HALF OF THE WEEK.
DEWPOINTS WILL ALSO BE LOWER...BUT WITH HIGHS ONLY EXPECTED IN THE
50S AND 60S...MINIMUM RELATIVE HUMIDITY LOOKS TO BE IN THE 30 TO 40
PERCENT RANGE.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...CLB/MASEK
Hazardous weather outlook, Sep 30, 2:47 PM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT SUN SEP 30 2012
NEZ004>010-022>029-035>038-056>059-069>071-094-012100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
347 PM CDT SUN SEP 30 2012 /247 PM MDT SUN SEP 30 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS MUCH OF
WESTERN AND NORTH CENTRAL NEBRASKA. STORMS WILL PUSH EAST ACROSS
NEBRASKA BUT MAY DECREASE IN COVERAGE AS THE NIGHT PROGRESSES. NO
SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER MOST STORMS WILL NOT
PRODUCE MUCH RAINFALL...WHICH COULD BRING A THREAT FOR DRY
LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
BROOKS
In the hours before
Special weather statement, Sep 30, 6:22 PM CST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM CDT SUN SEP 30 2012
NEZ059-071-010100-
FRONTIER NE-LINCOLN NE-
722 PM CDT SUN SEP 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND
NORTHEASTERN FRONTIER COUNTIES UNTIL 800 PM CDT...
AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF MOOREFIELD...OR 14 MILES
NORTHEAST OF CURTIS...MOVING SOUTH AT 20 MPH.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE FROM WESTERN DAWSON
COUNTY INTO FAR NORTHEASTERN FRONTIER COUNTY THROUGH 8 PM CDT. SOME
OF THESE STORMS MAY BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
PENNIES IN ADDITION TO HEAVY RAIN AND GUSTY WINDS UP TO 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CURTIS...
MOOREFIELD...
EUSTIS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BUTTLER
Special weather statement, Sep 30, 6:50 PM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM CDT SUN SEP 30 2012
NEZ071-010130-
FRONTIER NE-
750 PM CDT SUN SEP 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER COUNTY UNTIL 830 PM
CDT...
AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MOOREFIELD...OR 12 MILES
EAST OF CURTIS...MOVING SOUTH AT 20 MPH.
ANOTHER AREA OF STRONG THUNDERSTORMS WAS LOCATED 10 MILES SOUTH OF
CURTIS...AND WAS MOVING SOUTH AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
STOCKVILLE...
MEDICINE CREEK RESERVOIR STATE RECREATION AREA...
HIGHWAY 18 MILE MARKER 20...
HIGHWAY 18 MILE MARKER 30...
STRUNK RESERVIOR...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BUTTLER
Local storm report, Sep 30, 7:42 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM CDT SUN SEP 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 16 SW STOCKVILLE 40.37N 100.60W
09/30/2012 E1.25 INCH FRONTIER NE PUBLIC
&&
MARTINDrought, Blaine
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Boyd
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Boyd forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Brown
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.430, -99.929 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Custer
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Eastern Cherry
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Frontier
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Frontier forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Garfield
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Hayes
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Hayes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Holt
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Holt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Keya Paha
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Keya Paha forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.879, -99.712 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Lincoln
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Logan
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Loup
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Loup forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, McPherson
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Rock
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Rock forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.421, -99.450 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Thomas
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Thomas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Wheeler
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Wheeler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -98.528 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Arthur
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Arthur forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Chase
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Deuel
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Deuel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Garden
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Garden forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Grant
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Hooker
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Hooker forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Keith
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Keith forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Perkins
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Perkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Sheridan
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Sheridan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
Drought, Western Cherry
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Western Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
The drought began in June and continued through October as below normal precipitation was observed. For the month, rainfall was near 1 inch below normal, while the yearly precipitation deficit was in excess of 9 inches. The exceptional (D4) drought continued into November.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Nebraska, October 1 to 31, 2012$119 million · 24 events
- Drought in Texas, October 1 to 31, 2012$120 million · 20 events
- Drought in Illinois, October 1 to 31, 2012$178 million · 8 events
- Drought in Texas, October 1 to 31, 2012$50 million · 24 events
- Drought in Kansas, October 1 to 31, 2012$20 million · 6 events
- Drought in Oklahoma, October 1 to 31, 2012$10 million · 3 events
- Tornadoes and Flash Flood in Tennessee, October 1 to 2, 2012$55,000 · EF1 · 7 events
- Drought in Iowa, October 1 to 13, 201251 events
- Drought in Oklahoma, October 1 to 31, 201248 events
- Flash Flooding and Damaging Winds in Georgia, October 1 to 2, 2012$45,000 · 50 kt wind · 7 events
- Drought in Arkansas, October 1 to 31, 201237 events
- Drought in Missouri, October 1 to 31, 201234 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412770, 412785, 412788, 412790, 412792, 412793, 412795, 412797, 412798, 412801, 412802, 412803, 412804, 412805, 412807, 412809, 412811, 412769, 412789, 412791, 412794, 412796, 412799, 412800, 412806, 412808, 412810.